MAUDE Adverse Event Report: PROGREAT CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

PROGREAT CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Date of birth - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- lead tech.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the involved progreat was used during the procedure.The physician was conducting a bland bead embo of the liver with 40-micron embozene.Embolic's became stuck in the catheter.Particles were flushed with some resistance and the catheter ruptured along.There was no patient injury, medical/surgical intervention required.The procedure outcome was successful.The patient's condition was stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that shaft had been bent and broken at approximately 180 mm from the distal end.Magnifying inspection with back light and x-ray fluoroscopic inspection revealed that black substances (embolic material) remained in and obstructed the lumen intermittently in the area distal to the broken site.In the area proximal to the broken site, no residual embolic material was observed.Magnifying inspection of the broken site revealed that the outer layer had been torn toward the outside.From this, it is likely that it was ruptured from the inside.Electron microscopic inspection revealed that the inner layer underneath the ruptured outer layer was torn also.No scratch or no other anomaly that could lead to the tear of the outer layer was observed.The outer layer was removed from the ruptured site, and the inner layer of that area was inspected under electron microscope and revealed the torn section and deformity in the inner layer, adhesion of residual embolic material.The outer diameter was measured on the undamaged area and confirmed to meet the factory's control criteria.No dimensional anomaly was observed.Reproductive testing was performed with a factory retained progreat sample.The test sample was bent as same as the actual sample.In order to simulate the sticking of embolic material in the distal section of the actual sample, 4.4-cp glycerin solution (having a viscosity equivalent to that of a contrast medium) was injected with a factory-retained 1-ml syringe into the test sample with the distal end being sealed.As a result, the catheter was ruptured at the bent site.Magnifying inspection of the ruptured area found that the outer layer had been ruptured toward the outside.The outer layer was removed, and then the ruptured area was inspected with electron microscope.The inner layer was found torn and deformed.The state of the rupture on the test sample was confirmed to be similar to the breakage observed on the actual sample.The manufacturing history record of the involved product code/lot# combination was reviewed closely.No anomaly such as equipment trouble was found in the assembly process.In addition, no anomaly was found in the records of the pressure resistance test, leak inspection, and final visual inspection performed after the assembling process.Ifu states: if any increase of resistance is felt when infusion, replace the catheter with a new one.Injection against increased resistance may cause the catheter to break, resulting in damage to the vessel.In addition, if no embolic materials come out, replace the catheter with a new one.Do not try to push them out by inserting a guide wire or by pressurized infusion.This may cause the catheter to break, resulting in damaging the vessel.Moreover, if an embolic substance or the like is clogged partially inside the catheter, changes in the rigidity occur between the clogged and the normal parts; please be noted that the rigidity-transition part becomes easily bent.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that during the use of the actual sample, the embolic material clogged inside it for some reason; the actual sample was exposed to an excessive bending load and bent; the actual sample in that state was flushed with an excessively high pressure.As a result, a rupture occurred at the bent site.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on 21oct2020.The user injected the embolus via hand injections.The user flushed the catheter when the embolus material became stuck in the catheter with a hand injection.There was no use of a power injector.

Brand Name
PROGREAT CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10585521
Report Number9681834-2020-00195
Device Sequence Number11468841
Product Code DQO
UDI-Device Identifier04987350781215
UDI-Public04987350781215
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K033583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberN/A
Device Catalogue NumberMC*PB2413Y
Device Lot Number200212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date11/10/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOZENE; FATHOM 14 WIRE; EMBOZENE; FATHOM 14 WIRE
Patient Age76 YR